IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1949 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1622    
    Printed81    
    Emailed0    
    PDF Downloaded101    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 6  |  Page : 726-728

Severe thrombocytopenia following tirofiban infusion


Department of Cardiology, Royal Hospital, Muscat, Oman

Correspondence Address:
Prashanth Panduranga
Department of Cardiology, Royal Hospital, Muscat
Oman
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.89837

Rights and Permissions

A 44-year-old man presented with acute coronary syndrome. He was administered glycoprotein IIb/IIIa receptor antagonist (tirofiban) for a left anterior descending artery thrombus detected during percutaneous coronary intervention. He developed very severe thrombocytopenia 24 h after tirofiban infusion with no signs of bleeding. The thrombocytopenia spontaneously resolved after stopping tirofiban without any significant clinical sequelae. To our knowledge, this is the first case report of tirofiban-induced severe thrombocytopenia from the Middle East. Clinicians using this drug should be aware of this potentially lethal adverse drug reaction. Close monitoring of platelet count early after the initiation of tirofiban infusion is suggested and discontinuation of tirofiban infusion can reverse thrombocytopenia spontaneously.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow